Alert archive / Washington / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 6, NWS Spokane, WA

August 29, 2025Pend Oreille County, Washington; Bonner County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Aug 29, 2025, 3:00 PM PDT for Pend Oreille County, Washington; Bonner County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2025, 3:00 PM PDT (22:00 UTC)
Expired
Aug 29, 2025, 3:30 PM PDT
In force
30 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bonner County, ID, Pend Oreille County, WA

The radar

The Spokane radar (KOTX), 96 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:28 PM PDT, 32 minutes earlier. Its key messages:

  • Thunderstorms continuing across northeast Washington and into the Northern Panhandle Friday evening.
  • Hot temperatures next week, locally near 100, with Major to locally extreme HeatRisk. Record high temperatures for September possible for multiple locations.
Area forecast discussion, Aug 29, 2:28 PM PDT, 32 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
228 PM PDT Fri Aug 29 2025

.KEY MESSAGES...

- Thunderstorms continuing across northeast Washington and into
  the Northern Panhandle Friday evening.

- Hot temperatures next week, locally near 100, with Major to
  locally extreme HeatRisk. Record high temperatures for
  September possible for multiple locations.

&&

.SYNOPSIS...
Threat for thunderstorms will decrease this evening. A strong
ridge of high pressure will then begin to build in this weekend.
Hot temperatures return with the ridge that will extend through
next week. High temperatures will climb back into the upper 90s to
near 100 degrees.

&&

.DISCUSSION...

...HOT WEATHER WITH WIDESPREAD MAJOR HEATRISK NEXT WEEK...

Tonight through Friday: A strong ridge of high pressure will
begin to build in over the Northwest this weekend. This upcoming
ridge will be anomalously strong and will sit over the region
for an extended period of time that will stretch through the
next work week. Temperatures will soar into the upper 90s across
the Inland Northwest with hotter locations such as Lewiston,
Moses Lake, Wenatchee, and Omak expected to be at or above 100
degrees by Monday and continue through at least Thursday. The
Spokane-Coeur d'Alene area will also be flirting with 100
degrees Monday through Wednesday. The record hottest temperature
in Spokane for the month of September is 98 degrees, so Spokane
is forecast to break that record or at least come very close.
For Wenatchee, the record hottest temperature in September is
101 degrees and they too will be very close to breaking that
mark. HeatRisk will increase into the Major category for much of
the region with pockets of extreme HeatRisk also expected in
central Washington due to the multiple days of hot daytime
temperatures and little relief at night. The region will also be
dry with relative humidity in the teens for multiple days next
week. This will continue to stress fuels. Ongoing fires and any
new fires will see prime conditions for growth. The anticipation
of increased fire activity will also lead to the potential of
greater smoke production that could impact air quality across
the region as well. /SVH

&&

.AVIATION...
18Z TAFS: The atmosphere will be conditionally unstable today
with diurnally driven showers and thunderstorms across the
northern mountains and in the Idaho Panhandle. Airports that will
see the potential for building cumulus and thunderstorms will
include the Methow Valley (KS52), Omak (KOMK), Colville (K63S),
Sandpoint (KSZT), and Bonners Ferry (K65S). Convection will
develop over the mountains and drift west-northwest and will be
capable of heavy downpours and gusty outflow winds. Winds will
otherwise be light and terrain driven across the region.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in VFR conditions. High confidence for thunderstorms remaining
north and east of the Columbia Basin today. KCOE will see a 20%
chance for thunderstorms between 22-02Z this afternoon with
better chances being north and east of this airport. All other
TAF sites having less than a 10% chance for thunderstorms. /SVH

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        59  92  61  96  63  98 /   0   0   0   0   0   0
Coeur d'Alene  59  92  61  97  63  99 /  10   0   0   0   0   0
Pullman        54  90  59  94  59  96 /   0   0   0   0   0   0
Lewiston       64  97  66 100  67 100 /   0   0   0   0   0   0
Colville       49  91  51  94  52  97 /  20   0   0   0   0   0
Sandpoint      53  88  55  93  57  97 /  10   0   0   0   0   0
Kellogg        61  88  64  95  66  97 /  10   0   0   0   0   0
Moses Lake     59  94  63  96  63  98 /   0   0   0   0   0   0
Wenatchee      66  94  70  95  70  97 /  10   0   0   0  10   0
Omak           63  95  64  97  67 101 /  10   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...Air Quality Alert until 10 AM PDT Tuesday for Lewis and
     Southern Nez Perce Counties-Lewiston Area.

&&

In the hours before

Special weather statement, Aug 29, 1:48 PM PDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Spokane WA
148 PM PDT Fri Aug 29 2025

IDZ001-WAZ037-292115-
Northern Panhandle ID-Northeast Mountains WA-
148 PM PDT Fri Aug 29 2025

...A strong thunderstorm will impact portions of west central
Boundary, northwestern Bonner and eastern Pend Oreille Counties
through 215 PM PDT...

At 147 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Nordman, moving south at 25 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Beaver Creek Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Upper Priest Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4890 11711 4892 11694 4868 11677 4865 11709
TIME...MOT...LOC 2047Z 353DEG 22KT 4881 11701

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Aug 29, 2:35 PM PDT, 25 minutes before
Special Weather Statement
National Weather Service Spokane WA
235 PM PDT Fri Aug 29 2025

IDZ001-WAZ037-292200-
Northern Panhandle ID-Northeast Mountains WA-
235 PM PDT Fri Aug 29 2025

...A strong thunderstorm will impact portions of northwestern Bonner
and east central Pend Oreille Counties through 300 PM PDT...

At 234 PM PDT, Doppler radar was tracking a strong thunderstorm over
Nordman, moving south at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Nordman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Priest Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4879 11714 4880 11690 4849 11679 4847 11714
TIME...MOT...LOC 2134Z 355DEG 16KT 4863 11699

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

AS

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:21 PM PDTSpecial Weather StatementOTXChelan24 min
Aug 28, 5:49 PM PDTSpecial Weather StatementOTXChelan26 min
Aug 29, 1:28 PM PDTAreal Flood AdvisoryOTXPend Oreille2 hr
Aug 29, 1:54 PM PDTSevere Thunderstorm WarningOTXPend Oreille25 min
Aug 29, 2:03 PM PDTAreal Flood AdvisoryOTXPend Oreille117 min
Aug 29, 2:35 PM PDTSpecial Weather StatementOTXPend Oreille25 min
Aug 29, 3:41 PM PDTSpecial Weather StatementOTXPend Oreille34 min
Aug 29, 4:32 PM PDTSpecial Weather StatementOTXPend Oreille28 min
Aug 29, 4:33 PM PDTSpecial Weather StatementOTXPend Oreille27 min
Aug 29, 4:53 PM PDTSpecial Weather StatementOTXPend Oreille37 min
Aug 29, 4:56 PM PDTSpecial Weather StatementOTXPend Oreille34 min
Aug 29, 1:48 PM PDTSpecial Weather StatementOTXBoundary27 min
Aug 29, 3:09 PM PDTSpecial Weather StatementOTXShoshone36 min
Aug 29, 3:12 PM PDTSevere Thunderstorm WarningOTXBonner33 min
Aug 29, 3:31 PM PDTSpecial Weather StatementOTXKootenai29 min
Aug 29, 3:35 PM PDTSpecial Weather StatementOTXBonner40 min
Aug 29, 3:43 PM PDTSpecial Weather StatementOTXKootenai32 min
Aug 29, 3:48 PM PDTSpecial Weather StatementOTXShoshone27 min
Aug 29, 3:59 PM PDTSpecial Weather StatementOTXBoundary31 min
Aug 29, 4:03 PM PDTSpecial Weather StatementOTXShoshone27 min
Aug 29, 4:05 PM PDTSpecial Weather StatementOTXBonner25 min
Aug 29, 4:23 PM PDTSpecial Weather StatementOTXBonner37 min
Aug 29, 4:23 PM PDTSevere Thunderstorm WarningOTXBonner37 min
Aug 29, 4:25 PM PDTSpecial Weather StatementOTXBonner35 min
Aug 29, 4:26 PM PDTSpecial Weather StatementOTXBoundary34 min
Aug 29, 4:39 PM PDTSpecial Weather StatementOTXBonner36 min
Aug 29, 4:43 PM PDTSpecial Weather StatementOTXBonner32 min

Nearby

Severe Thunderstorm Warnings in Washington, 2025Severe Thunderstorm Warnings in Idaho, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.